MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 1.8MM DRILL BIT/QC/100MM; DRILL, BONE, POWERED

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 1.8MM DRILL BIT/QC/100MM; DRILL, BONE, POWERED
Catalog Number 310.510
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement was reported.Device is an instrument and is not implanted/explanted.Returned to manufacturer customer quality conducted an investigation of the returned device.Cq investigation: visual inspection revealed a small nick/dent on the proximal coupling corner, but nothing that would inhibit functionality.Touching the distal drill bit tip and cutting flutes revealed dullness.It is possible that the reporter considered the 5 year old drill bit to be dull, but reported it as damaged.Whether this complaint can be replicated at customer quality (cq) is not applicable for this complaint condition.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.The material and relevant material properties were determined to be conforming at the time of manufacture based on review of the dhr.Drawing was reviewed during this investigation.No product design issues or discrepancies were observed.A dimensional inspection was not performed at cq because the dullness was confirmed by touch and the nick was visually confirmed.Dhr review: part number: 310.510.Synthes lot number: u160017, supplier lot number: u160017, release to warehouse date: 31-oct-2012.Supplier: (b)(4).Manufacturing site: (b)(4).No ncrs were generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the 1.8mm drill bit was identified to be damaged before surgery.The drill bit appeared longer at the tip.Surgical staff did not feel comfortable using the device, it was discarded and not used for the procedure.There is no patient involvement or surgical delay reported.Investigation of the returned device revealed it is dull.This report is for one (1) 1.8mm drill bit.This is report 1 of 1 for (b)(4).

Brand Name
1.8MM DRILL BIT/QC/100MM
Common Device Name
DRILL, BONE, POWERED
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7197477
Report Number2939274-2018-50293
Device Sequence Number1016152
Product Code HWE
UDI-Device Identifier10887587035154
UDI-Public(01)10887587035154(10)U160017
Combination Product (Y/N)N
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number310.510
Device Lot NumberU160017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2017
Initial Date Received by Manufacturer 01/16/2018
Initial Report FDA Received Date01/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1